Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Lincoln, IL

June 12, 2000Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2000, 9:59 PM CDT for Tazewell County, Woodford County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 9:59 PM CDT (02:59 UTC)
Expired
Jun 12, 2000, 10:45 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Tazewell County, IL, Woodford County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 130301
SVRSPI
ILC179-203-130345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS
  WOODFORD COUNTY IN CENTRAL ILLINOIS

* UNTIL 1045 PM CDT

* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
  LACON TO 5 MILES WEST OF EUREKA TO 10 MILES SOUTHEAST OF PEKIN...
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GERMANTOWN HILLS
  MORTON
  TREMONT
  WASHINGTON
  METAMORA
  DEER CREEK
  MACKINAW
  HOPEDALE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4092 8948 4072 8948 4056 8951 4038 8959
          4039 8929 4063 8929 4066 89>11 4078 8898
          4092 8895

KETCHAM 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:45 PM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, Jun 12, 2:45 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT MON JUN 12 2000

18Z SFC ANALYSIS SHOWS FNT FM DSM TO SBN. WAVE ALONG THE FNT JUST N
OF PIA. VIS SAT LOOP SHOWS CELLULAR CLOUDS ALONG AND S OF FNT...
WHERE MSAS SHOWS INSTABILITY INCREASING. SPC HAS MOST OF CRL IL
OUTLINED IN SLIGHT RISK OF SVR STORMS...THIS LOOKS REASONABLE WITH
GIVEN CONDITIONS AND WITH S/WV PROVIDING SOME UPR SUPPORT FOR
CONVECTION LATE THIS AFT/EVE.

FCST CHALLENGE CONT TO BE PCPN CHANCES.

ALL MODELS INITIALIZED WELL...WITH GOOD HANDLE ON S/WVS MOVING THRU
THE MIDWEST. MODELS ALL SIMILAR WITH TRENDS THRU 48 HRS.

WITH WAVE CONT TO MOVE ALONG SFC FNT...WLD EXPECT A BIT OF A SWRD
PUSH THIS EVE ON ITS BACKSIDE. STILL...NOT EXPECTING FNT TO MAKE IT
MUCH FARTHER SOUTH THAN ILX-CMI LINE. THE TROPICAL CONNECTION CONT
TO CREATE AIRMASS CONVECTION ACRS MUCH OF ILX CWA THIS AFT...
AND UNTIL THE AIRMASS IS CHANGED...EXPECT POPS IN FCST...MAINLY
DIURNALLY DRIVEN. WITH VICINITY OF SFC FNT THIS EVE/TONIGHT...WILL
CONT WITH CAT WORDING.

W/V LOOP CURRENTLY SHOWING IMPRESSIVE JET PUNCHING INTO PACIFIC NW.
THIS JET WILL AID IN DEEPENING THE LONGWAVE TROF OVR ROCKIES/WRN
PLAINS DURING THE NEXT 36 HRS...WITH THE ASSOCIATED SFC LOW GETTING
ORGANIZED AND DEEPENING OVR THE DAKOTAS. THE AFFECT OF THIS TROF ON
THE MIDWEST WILL BE TO REBUILD THE ERN RIDGE...ALLOWING THE FNT TO
LIFT BACK NORTH...INTO SRN WI BY LATE TMRW PER AVN. THIS SHLD
PUSH BEST RISK OF RAIN FARTHER NORTH.

NEXT SHOT OF WIDESPREAD RAIN WILL BE WITH CF LATE ON WED. TIMING ON
THIS A BIT IFFY ATTM...WITH THE DEEPENING TROF...AM INCLINED TO GO
WITH A BIT SLOWER APPROACH. AVN HAS CF PASSAGE FM AFT 06Z TO AFT 12Z
THU ACRS IL. WILL LIKELY CONT PCPN CHANCES INTO EARLY THU. BRIEF
BREAK FM PCPN LATER THU AND ERLY FRI BEFORE NEXT LONGWAVE TROF
CARVES OUT ON THE HEELS OF FIRST. TIMING UNCERTAIN AT THIS
POINT...WITH MRF AND ECMWF ALREADY RUNNING TOO FAST. WILL PUT PCPN IN
BOTH FRI AND SAT UNTIL THIS CAN BE PINNED DOWN BETTER.

TEMPS CONT TO BE TRICKY. MORE SUN MEANS SIGNIFICANTLY HIGHER TEMPS
THAN AREAS WITH CLOUDS/RAIN. WITH FNT LIFTING BACK NORTH...AN
EXPECTING SOME SUNSHINE TO RISE READINGS BACK TO PERSISTANCE...85 TO
90.

PRELIMINARY CCF FOLLOWS...

SPI EE 070/087 071/085 067 81844
PIA EE 068/086 070/084 065 81844
DEC EE 069/087 069/085 066 81844
CMI EE 068/086 069/086 068 81844
MTO BE 070/088 071/088 069 81844
LWV BE 071/091 071/089 069 81+44

.ILX...NONE.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:43 PM CDTSevere Thunderstorm WarningILXKnox32 min
Jun 12, 8:58 PM CDTSevere Thunderstorm WarningILXPeoria47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.